Should you call an ambulance for an overdose?

What do paramedics do for an overdose?

The combative attitude of overdose patients gives paramedics extra incentive to revive them slowly, instead of all at once. By administering naloxone in 0.4 mg increments, and waiting 3 to 4 minutes between doses, they avoid accelerating the patient’s heart rate or causing them to vomit.

Should I go to ER for overdose?

If you notice signs of overdose, including drug overdose, in Central California, call 911 or go to the nearest emergency room (ER).

What to do if someone has an overdose?

How to Respond to an Overdose

  1. ​STEP 1: CALL FOR HELP (CALL 911) …
  2. STEP 2: CHECK FOR SIGNS OF OPIOID OVERDOSE. …
  3. STEP 3: SUPPORT THE PERSON’S BREATHING. …
  4. STEP 4: ADMINISTER NALOXONE (if you have access to it) …
  5. STEP 5: MONITOR THE PERSON’S RESPONSE. …
  6. Do’s and Don’ts in Responding to Opioid Overdose.

Should I call an ambulance for an overdose?

An overdose is always a medical emergency. You should be concerned and phone an ambulance if they show any of these signs: Are unconscious or extremely drowsy. Are having a seizure.

THIS IS IMPORTANT:  Can paramedics have long hair?

What happens when you go to the ER for an overdose?

They “wake up” and begin breathing again almost immediately. When they are taken in for an overdose, they will be administered with Narcan (naloxone), a life-saving injectable medication that reverses the effects of drug overdose. They “wake up” and begin breathing again almost immediately.

How long do they keep you in the hospital if you overdose?

In a hospital, the person might be provided with treatments that could conflict with drug use, so patients will need to stay in the hospital for several days. They may not be able to take the drugs for several more days, or even weeks, without running the risk of yet another overdose.

What are the steps to respond to an overdose?

The steps outlined in this section are recommended to reduce the number of deaths resulting from opioid overdoses.

  1. STEP 1: EVALUATE FOR SIGNS OF OPIOID OVERDOSE. …
  2. STEP 2: CALL 911 FOR HELP.
  3. STEP 3: ADMINISTER NALOXONE. …
  4. STEP 4: SUPPORT THE PERSON’S BREATHING. …
  5. STEP 5: MONITOR THE PERSON’S RESPONSE.

What to do if someone takes too many pills?

If you think someone has taken an overdose:

  1. Stay calm.
  2. Call triple zero (000) for an ambulance.
  3. If the person is unconscious but breathing, place them gently on their side in the recovery position. …
  4. Check breathing and monitor their condition until help arrives.
  5. Do not try to make the person vomit.